MAUDE Adverse Event Report: MIZUHO OSI TRIOS CERVICAL MANAGEMENT BASE UNIT

MIZUHO OSI TRIOS CERVICAL MANAGEMENT BASE UNIT
Model Number 5979-1
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Device Slipped (1584)
Health Effect - Clinical Codes Paralysis (1997); Insufficient Information (4580)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a starburst slip on a cervical management base unit during surgery.
 
Additional Manufacturer Narrative
After evaluating the unit, it was found that there were no issues with the unit, and it was functioning as per the specifications.Based on the information received from the investigation, it was concluded that the user failed to secure the teeth of the starburst connection of the device thus not following the instructions as per the owner's manual which mention "failure to ensure that all the teeth of the starbursts are aligned and the knobs are properly tightened may cause harm to the patient, healthcare professional or the device".Per the communication with the hospital personnel, the patient did temporarily lose some bodily function but was able to recover without any observable injury.
 
Event or Problem Description

Brand Name
TRIOS CERVICAL MANAGEMENT BASE UNIT
Common Device Name
CERVICAL MANAGEMENT BASE UNIT
Manufacturer (Section D)
MIZUHO OSI
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO OSI
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern avenue
union city, CA 94587-1234
5104291500
MDR Report Key15584333
Report Number2921578-2022-00022
Device Sequence Number2810132
Product Code JEA
UDI-Device Identifier00842430106101
UDI-Public00842430106101
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5979-1
Device Catalogue Number5979-1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown